Think of it as being sped up. It is physically hard on the body due to this and can cause a person to talk rapidly and go on shopping sprees even when there's not enough money and it can cause rapid thoughts and loss of concentration and it has elevated mood and I think it is hypomania, the precursor stage of mania, which is often mistaken for happiness by everyone including the sufferer. People with bipolar disorder can hate taking their pills because of losing these emotional highs even though they are potentially self destructive. It usually causes a person to be hyperactive. Impulsive behavior that can happen during this can cause the aforementioned shopping sprees or sexual promiscuity as well as other things of this nature. There are other things I didn't write about that happens in mania, I'm just typing from memory of information I read and people I know with it.
I know other people on here can add input from their personal experiences of course and probably will so stay tuned to Bipolar Disorder Support on channel Medhelp! *channel jingle*
Hi, I am bioplar I and I have mixed episodes, meaning I can have symptoms of mania and severe depression going on at the same time. Everyone is different and the same is true in Bipolar. Mania is not always preceded to Depression, it can happen either way. Normally, I start out with a very sudden overweheming burst of elation, feeling like I can do anything, dancing around the house with an adbundance of energy, a million I deals of things and plans and goals...feeling like nothing is beyond my ability, I think I can do everything better than everyone else. Once I try to manage the Excutive management where I worked because I thought I could do it better and take over! Ha! I eventually got fired for some of my other bipolar actions. Eventually the racing thoughts begin, thoughts changing constantly, impossible tocarry on a conversation because while someone is talking I am thinking of other things, changing subjects constantly, lack of sleep...too busy! It develops into to inability to finish anything, lack of ability to stick to anyone thing, lack of ability to stay focused, concentrate. then the depression adds into the mix, racing thoughts continue but of more depressive thoughts, get paranoid thinking people are talking about me and out to get me, watching me,sudden burst of anger that come on as quick as the elated feelings, can't sleep due to thouhts, agression sets in too...have wanted to just grab people and choke them or shake them or put my fist down their throats, then the suicide thoughts kick in...racing thoughts of suicide that will not stop, hoplessness, wanting to give up on life, making plans to end it all till eventually I end up in the hospital with a complete meltdown. Well, that's my story, probably a littel more information than you wanted! Everyone has similar but differernt episodes.
Try to avoid getting manic as much as possible. It messes up the chemistry in the brain. The people who posted before me are fairly similar to my own brand of BP and they worded it much better than I could have. If you or someone you know might become manic get help. The earlier the attack is controlled the less time it will take to recover from it. Sure I've never found any drug that could make me feel as good as I do when I'm manic. It's the best feeling, ever. It's also not worth the cost of what it takes from my life. It's like taking all of the wonder and happiness you'd feel in a couple of years but ball it up and feel it in a couple of days (or so). Awesome!!! But how many years will it take for your mind to come back after the crash? For me - my last mania/episode was in 97. I've (mind you there's a bit of hyperbole) been barely human til about 6 months ago. I am disabled. I'm not heavily medicated but finally sufficiently.
Yes, you are so right about the awesome feeling at the beginning elation of Bipolar episodes...it is great...but the down side is so very wicked. It has taken me several months to get After a mixture of various cocktails, I am finally beginning to see a glimp of light at the end of the tunnel.
Does your feelings of elation come on very sudden for you? Mine just comes from no where and is very intense.
My highs really don't exist any more. I'm very happy to say though. Lithium helps to keep things even. Before that though i could kind of feel my hypos coming on like a sort of inconsiderate friend who just keeps gnawing it's way in until it's living with me. I can feel it start. I try to stop it but I was never able to without meds. I would go into the psychotic realm a bit - kinda riding the fence but definitely enough to be dangerous. Things didn't make sense and everything seemed like a movie. A very sickeningly absurd fear (dread, intense happiness, wicked awesome ideas, a tiny understanding of time) accompanied every hypo everytime.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.